# SDR 2020FA0000259

- Difficulty date: May 19, 2020
- Submitted: May 19, 2020
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 6,000 hours
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Torque Link
- Part number: 04425061
- Condition: Cracked
- Location: Nlg
- Part time: 6,000 hours
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

VISUALLY INSPECTED THE UPPER NOSE GEAR TORQUE LINK FOR CRACKS WITH A MAGNIFYING GLASS. FOUND ONE CRACKED FROM THE STOP BLOCK UP TO THE UPPER BOLT ATTACHMENT TO THE GEAR STRUT AND OTHERS CRACKED IN THE MIDDLE OF THE BOTTOM OF THE LINK. RECOMMEND INSPECTING THE ENTIRE UPPER TORQUE LINK FOR CRACKS ESPECIALLY IN THE MIDDLE BOTTOM SIDE AND BY THE STOP BLOCK. INSPECT THE STOP FOR WEAR, THIS WILL CAUSE OVER STRESS OF THE UPPER LINK AND LEAD TO CRACKS OR FAILURE.
